Skip to Main content Skip to Navigation
Journal articles

Mean-Field Sparse Jurdjevic–Quinn Control

Abstract : We consider nonlinear transport equations with non-local velocity, describing the time-evolution of a measure, which in practice may represent the density of a crowd. Such equations often appear by taking the mean-field limit of finite-dimensional systems modelling collective dynamics. We first give a sense to dissipativity of these mean-field equations in terms of Lie derivatives of a Lyapunov function depending on the measure. Then, we address the problem of controlling such equations by means of a time-varying bounded control action localized on a time-varying control subset with bounded Lebesgue measure (sparsity space constraint). Finite-dimensional versions are given by control-affine systems, which can be stabilized by the well known Jurdjevic–Quinn procedure. In this paper, assuming that the uncontrolled dynamics are dissipative, we develop an approach in the spirit of the classical Jurdjevic–Quinn theorem, showing how to steer the system to an invariant sublevel of the Lyapunov function. The control function and the control domain are designed in terms of the Lie derivatives of the Lyapunov function, and enjoy sparsity properties in the sense that the control support is small. Finally, we show that our result applies to a large class of kinetic equations modelling multi-agent dynamics.
Document type :
Journal articles
Complete list of metadatas
Contributor : Marco Caponigro <>
Submitted on : Wednesday, January 4, 2017 - 2:50:12 PM
Last modification on : Monday, December 14, 2020 - 5:25:29 PM
Long-term archiving on: : Wednesday, April 5, 2017 - 2:00:15 PM


Files produced by the author(s)



Marco Caponigro, Benedetto Piccoli, Francesco Rossi, Emmanuel Trélat. Mean-Field Sparse Jurdjevic–Quinn Control. Mathematical Models and Methods in Applied Sciences, World Scientific Publishing, 2017, 27 (7), pp.1223-1253 ⟨10.1142/S0218202517400140⟩. ⟨hal-01426410⟩



Record views


Files downloads